Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2024, 7:23 PM CDT for DeWitt County, Logan County, Macon County, Illinois. It was in force for 52 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2024, 7:23 PM CDT (00:23 UTC)
- Expired
- Mar 31, 2024, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Logan County, IL, Macon County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:29 PM CDT | HAIL 0.75 | 2 N Latham, IL | Report from mPING: Dime (0.75 in.). |
| Mar 31, 7:30 PM CDT | HAIL 1.75 | Latham, IL | |
| Mar 31, 7:38 PM CDT | HAIL 1 | Warrensburg, IL | |
| Mar 31, 7:40 PM CDT | HAIL 1.75 | 2 W Warrensburg, IL | Report from mPING: Golf Ball (1.75 in.). |
| Mar 31, 7:46 PM CDT | HAIL 1.75 | Forsyth, IL | Picture via social media. |
| Mar 31, 7:50 PM CDT | HAIL 1 | 2 N Decatur, IL | Report from mPING: Quarter (1.00 in.). |
| Mar 31, 7:50 PM CDT | HAIL 2 | 2 Ssw Forsyth, IL | Picture via social media; Wolf Road. |
| Mar 31, 7:52 PM CDT | HAIL 1.25 | 2 W Decatur, IL | |
| Mar 31, 7:55 PM CDT | HAIL 1.5 | Forsyth, IL | |
| Mar 31, 7:55 PM CDT | HAIL 1.75 | Forsyth, IL | Report from mPING: Golf Ball (1.75 in.). |
| Mar 31, 7:57 PM CDT | HAIL 1.75 | Oreana, IL | |
| Mar 31, 8:00 PM CDT | HAIL 1.5 | 2 Ese Decatur, IL | Ping pong size hail at Decatur Zoo with photo. |
| Mar 31, 8:00 PM CDT | HAIL 1.75 | Forsyth, IL | Golf ball size hail for 10 minutes. |
| Mar 31, 8:03 PM CDT | HAIL 1.25 | 1 Sw Decatur Airport, IL | Report from mPING: Half Dollar (1.25 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1266 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
946
WUUS53 KILX 010023
SVRILX
ILC039-107-115-010130-
/O.NEW.KILX.SV.W.0045.240401T0023Z-240401T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
723 PM CDT Sun Mar 31 2024
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Logan County in central Illinois...
Southwestern De Witt County in central Illinois...
Northern Macon County in central Illinois...
* Until 830 PM CDT.
* At 722 PM CDT, a severe thunderstorm was located over Mount
Pulaski, or 12 miles southeast of Lincoln, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Latham around 730 PM CDT.
Warrensburg around 735 PM CDT.
Decatur and Forsyth around 740 PM CDT.
Other locations in the path of this severe thunderstorm include
Oreana, Decatur Airport and Cerro Gordo.
This includes Interstate 72 between mile markers 136 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3979 8876 3975 8876 3997 8932 4015 8931
4013 8876 4009 8874 3980 8874
TIME...MOT...LOC 0022Z 288DEG 34KT 4000 8925
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
375 follow-up statements
409
WWUS53 KILX 010036
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
736 PM CDT Sun Mar 31 2024
ILC107-010046-
/O.CAN.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
Logan-
736 PM CDT Sun Mar 31 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3979 8876 3975 8876 3990 8914 4009 8914
4009 8874 3980 8874
TIME...MOT...LOC 0036Z 288DEG 34KT 3996 8908
$$
ILC039-115-010130-
/O.CON.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
De Witt-Macon-
736 PM CDT Sun Mar 31 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN DE WITT AND NORTHERN MACON COUNTIES...
At 736 PM CDT, a severe thunderstorm was located over Warrensburg, or
10 miles northwest of Decatur, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Decatur, Forsyth, and Warrensburg around 740 PM CDT.
Oreana around 745 PM CDT.
Decatur Airport around 755 PM CDT.
Cerro Gordo around 800 PM CDT.
Other locations impacted by this severe thunderstorm include Oakley.
This includes Interstate 72 between mile markers 136 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3979 8876 3975 8876 3990 8914 4009 8914
4009 8874 3980 8874
TIME...MOT...LOC 0036Z 288DEG 34KT 3996 8908
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
37914
WWUS53 KILX 010042
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
742 PM CDT Sun Mar 31 2024
ILC039-010051-
/O.CAN.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
De Witt-
742 PM CDT Sun Mar 31 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DE WITT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 3979 8876 3975 8876 3990 8914 4005 8914
4005 8874 3980 8874
TIME...MOT...LOC 0041Z 288DEG 34KT 3994 8901
$$
ILC115-010130-
/O.CON.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
Macon-
742 PM CDT Sun Mar 31 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN MACON COUNTY...
At 741 PM CDT, a severe thunderstorm was located over Warrensburg, or
7 miles northwest of Decatur, moving east at 40 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Decatur, Forsyth, and Oreana around 745 PM CDT.
Cerro Gordo around 800 PM CDT.
Other locations impacted by this severe thunderstorm include Oakley.
This includes Interstate 72 between mile markers 136 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3979 8876 3975 8876 3990 8914 4005 8914
4005 8874 3980 8874
TIME...MOT...LOC 0041Z 288DEG 34KT 3994 8901
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
37800
WWUS53 KILX 010101
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
801 PM CDT Sun Mar 31 2024
ILC115-010130-
/O.CON.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
Macon-
801 PM CDT Sun Mar 31 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN MACON COUNTY...
At 801 PM CDT, a severe thunderstorm was located over Long Creek, or
7 miles southeast of Decatur, moving southeast at 50 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Broadcast media.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Macon County, including the following locations...
Oakley.
This includes Interstate 72 between mile markers 144 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3979 8876 3975 8876 3981 8892 3998 8891
3995 8874 3980 8874
TIME...MOT...LOC 0101Z 297DEG 44KT 3981 8880
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
37946
WWUS53 KILX 010111
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
811 PM CDT Sun Mar 31 2024
ILC115-010130-
/O.CON.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
Macon-
811 PM CDT Sun Mar 31 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL MACON COUNTY...
At 811 PM CDT, a severe thunderstorm was located near Hammond, or 13
miles north of Sullivan, moving east at 40 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Broadcast media.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cerro Gordo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3979 8876 3975 8876 3977 8881 3993 8880
3992 8874 3980 8874
TIME...MOT...LOC 0111Z 288DEG 34KT 3978 8868
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
37394
WWUS53 KILX 010115
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
815 PM CDT Sun Mar 31 2024
ILC115-010124-
/O.CAN.KILX.SV.W.0045.000000T0000Z-240401T0130Z/
Macon-
815 PM CDT Sun Mar 31 2024
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MACON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3979 8876 3975 8876 3977 8881 3993 8880
3992 8874 3980 8874
TIME...MOT...LOC 0112Z 288DEG 34KT 3977 8864
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:55 PM CDT, 28 minutes earlier. Its key messages:
- Several rounds of thunderstorms will pose a threat of severe weather and flooding through Tuesday. Large hail is the primary concern with most of these storms. The greatest severe threat is Monday/Monday night south of I-70 (level 3 of 5 risk).
- Total rainfall exceeding 1" is expected area-wide (70-80% chance) through Tuesday, and there is a chance (40-60%) of exceeding 2" of rain in areas between the IL River and the I-70 corridor.
- Conditions turn cooler and breezy by mid-week, with potential for below freezing temperatures Tuesday through Thursday nights. Rain/snow showers are possible (40-50% chance) on Wednesday.
- Wednesday is expected to be the windiest day of the week, with northwest winds sustained around 20-25 mph and gusts approaching 45 mph.
Area forecast discussion, Mar 31, 6:55 PM CDT, 28 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Lincoln IL 655 PM CDT Sun Mar 31 2024 .KEY MESSAGES... - Several rounds of thunderstorms will pose a threat of severe weather and flooding through Tuesday. Large hail is the primary concern with most of these storms. The greatest severe threat is Monday/Monday night south of I-70 (level 3 of 5 risk). - Total rainfall exceeding 1" is expected area-wide (70-80% chance) through Tuesday, and there is a chance (40-60%) of exceeding 2" of rain in areas between the IL River and the I-70 corridor. - Conditions turn cooler and breezy by mid-week, with potential for below freezing temperatures Tuesday through Thursday nights. Rain/snow showers are possible (40-50% chance) on Wednesday. - Wednesday is expected to be the windiest day of the week, with northwest winds sustained around 20-25 mph and gusts approaching 45 mph. && .DISCUSSION... Issued at 314 PM CDT Sun Mar 31 2024 A dynamic weather system will bring impactful weather to the region through mid-week. Several rounds of thunderstorms will pose a threat of severe hazards and flooding through Tuesday, then conditions turn cooler and breezy with potential for snow and below freezing low temperatures. ** THROUGH TONIGHT ** In response to a deep trough over the western US, lee cyclogenesis continues east of the Rockies, where a 998-mb sfc low was developing and the latest mesoanalysis showed a 2-mb drop in sfc pressure in the last two hours (as of 2pm/19z). We continue to monitor a frontal boundary extending well east of this sfc low. The frontal boundary, evident as a sharp northern edge in the cumulus field on visible satellite just N of I-70 in MO and near the US-50 corridor in IL, has been slower to lift than initially anticipated. Mostly clear skies still allowed temps to climb warmer than forecast, with 2pm/19z sfc obs into the low 60s as far north as Galesburg/Pontiac. There is a large dewpoint gradient across the CWA, with upper 30s dewpoints near I-74 and upper 50s/low 60s south of the front. Storms have been slower to arrive this afternoon than initially forecast. Regional radar shows storms (non-severe as of this writing) progressing east near the IA/MO border area. The latest RAP-based mesoanalysis shows relatively low MUCAPE values across the CWA, but these values are expected to increase to 500-1500 J/kg as steeper lapse rates advect into the region this evening. Precip coverage should increase into the late evening (mainly north of I-72) as WAA and LLJ forcing become more prevalent. With the front positioned a bit farther south than anticipated, think the threat of sfc-based storms capable of all hazards is low, and that hail will be the main threat with any stronger elevated storms through 12z Mon. ** MONDAY ** The continued challenge for Monday's forecast is how far south the multiple rounds of storms will push the warm front. Most guidance continues to suggest it will be near/south of the I-70 corridor, but outliers have the front as far north as I-72. A volatile environment will be present near the warm front and into the warm sector, with surfaced-based CAPEs forecast to exceed 2000 J/kg and ample deep layer shear (50+ knots). CAM depictions vary in where or when storms develop Monday afternoon. Scattered storms north of the front will continue to pose a hail threat, while any storms that form near the front during the day Monday would be capable of all hazards. Confidence is higher that as we go into Monday night, storms that form across MO Monday evening grow upscale and trek across the southern half of the ILX CWA. The wind fields are progged to strengthen into Monday night, resulting in very strong deep layer shear over 70 knots. While sfc-based instability fields become less impressive into Mon night, MUCAPEs are still expected to be over 1000 J/kg. Despite lackluster surface-based instability, 0-3 km CAPEs of 75-100 J/kg could aid stretching of mesovorticies in the potential line of storms (i.e., support tornado potential). However, forecast hodographs show 0-3 km shear vectors (~30 knots) roughly parallel to the expected orientation of the line of storms (less conducive for tornadoes). Typically, the QLCS tornado threat increases when there is 30+ knots of line-normal shear in the 0-3 km layer. Given the uncertainty around storm development/placement during the day Monday, would say that Monday night south of I-70 is the time frame of greatest concern for severe thunderstorms in our CWA. Flooding is also a concern given the multiple rounds of convection and unseasonably high PWAT values (1.25-1.75"). Much of the area is expected to see at least 1" of rainfall from this system (70-80% chance per the latest HREF), while a corridor from the IL River to the I-70 corridor could see over 2" (40-60% chance). Localized amounts exceeding 3" aren't out of the question, but will depend on whether or not multiple rounds of convection train over the same areas or not, and confidence is low in that regard. At any rate, hydrological issues may arise from these rains, particularly towards the end of the event (Mon night into Tues). The 3-hr (6-hr) flash flood guidance is around 2" (2.5"). ** MID-WEEK ** On Tues, the main sfc low is expected to track through the region. There are concerns that severe weather potential could linger across far eastern IL (east of I-57) into late Tues morning/early afternoon. A cold front will trail behind the low, and the warm sector ahead of it will remain unstable/strongly sheared. Whether or not a severe threat develops in the ILX CWA will depend on the specific track and timing of the sfc low, though. A slower, further west track would translate to greater severe potential. Additional precip is possible on Tues northwest side of the low in the deformation zone. Previously, there had been a decent signal for FGEN-driven banded precip in this deformation zone, leading to some concern that dynamic cooling from the strong ascent would result in a changeover to snow (similar to Mar 3 2023, but with less accumulation potential). However, more recent guidance has backed off on the FGEN signal, and the latest soundings suggest just rain on Tues. By late Tues, an upper wave digging from Canada will result in a deep upper low over the Midwest with the sfc low also deepening as it lifts towards the upper Great Lakes. This will result in continued cyclonic flow/cold air advection across central IL. The pressure gradient will be quite tight, resulting in breezy northwest winds Tues PM through Thurs. The strongest winds are expected on Wed. Ensemble members and forecast soundings suggest sustained winds of 20-30 mph and gusts approaching 45 mph. With cold air aloft resulting in steep lapse rates and ascent from the upper low, showery precip will linger on Wed. This could be in the form of rain or snow, with the better chance of snow being during the morning when sfc temps are in the 30s. Freezing temperatures continue to appear possible Tues-Thurs nights. There is a 30-50% chance of sub- freezing temps north of I-72 Tues night, then a 60-90% area-wide on Wed and Thurs nights. Erwin && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 655 PM CDT Sun Mar 31 2024 A warm front is located over central Illinois early this evening and is producing scattered showers and storms which will continue into tonight. There should be a bit of a lull in coverage late tonight into Monday morning, then additional scattered storms are expected Monday afternoon and early evening. Meanwhile, MVFR ceilings are expected to develop over the next few hours and will drop to IFR overnight with modest improvement back to MVFR sometime in the morning. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 31, 3:09 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 309 PM CDT Sun Mar 31 2024 ILZ027>031-036>038-011100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- 309 PM CDT Sun Mar 31 2024 This Hazardous Weather Outlook is for central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening, diminishing after midnight. A few of the storms will be capable of producing some hail to near quarter size. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday and Monday night. A few of the storms will be capable of producing some hail to near quarter size. Low temperatures near freezing Thursday and Friday mornings may cause some damage to early emerging vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 10 pm this evening. Expected storm motion is toward the east northeast around 40 mph. ILZ040>057-061>063-011100- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard- Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark- 309 PM CDT Sun Mar 31 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop early this evening, and may linger past midnight in east central Illinois. Some of the storms may be severe, with large hail the main concern. However, localized damaging wind gusts cannot be ruled out. The tornado probability is low, but is more likely near I-72 if it were to occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday through Tuesday. Severe weather is possible during the afternoon and evening, with large hail and damaging wind gusts the primary risks. However, rainfall amounts of 1 to 2 inches Monday afternoon and evening may lead to minor urban flooding or ponding in low spots. Low temperatures near freezing Thursday and Friday mornings may cause some damage to early emerging vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Expected storm motion is toward the east northeast around 40 mph. ILZ066>068-071>073-011100- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 309 PM CDT Sun Mar 31 2024 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop this evening, and linger past midnight. A few of the storms will be capable of producing some hail to near quarter size. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected Monday and Monday night. Severe weather is possible during the afternoon and evening, with large hail and damaging wind gusts, and a few tornadoes possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Expected storm motion is toward the east northeast around 40 mph. Geelhart
In the hours before
Local storm report, Mar 31, 6:57 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
657 PM CDT Sun Mar 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM Hail Middletown 40.10N 89.59W
03/31/2024 M1.75 Inch Logan IL Emergency Mngr
Golf ball size hail in Middletown.
&&
07Local storm report, Mar 31, 7:14 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
714 PM CDT Sun Mar 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Hail Lincoln 40.15N 89.36W
03/31/2024 M0.70 Inch Logan IL Mesonet
Pea to dime size hail 2 miles west of
Lincoln.
&&
07Local storm report, Mar 31, 7:17 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
717 PM CDT Sun Mar 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Tstm Wnd Gst 1 W Elkhart 40.02N 89.50W
03/31/2024 E60 MPH Logan IL Emergency Mngr
Pea to marble size hail with 60 mph wind
gust.
&&
07Local storm report, Mar 31, 7:19 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
719 PM CDT Sun Mar 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM Hail NWS Lincoln 40.15N 89.34W
03/31/2024 M0.70 Inch Logan IL Official NWS Obs
Pea to dime size hail since 713 pm.
&&
07Local storm report, Mar 31, 7:20 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
720 PM CDT Sun Mar 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Hail Lincoln 40.15N 89.36W
03/31/2024 M1.00 Inch Logan IL Broadcast Media
Quarter size hail on west side of Lincoln.
&&
07Local storm report, Mar 31, 7:21 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
721 PM CDT Sun Mar 31 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail Mount Pulaski 40.01N 89.28W
03/31/2024 M1.00 Inch Logan IL CO-OP Observer
Quarter size hail in Mt Pulaski.
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:55 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 50 min |
| Mar 31, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie, Piatt | 55 min |
| Mar 31, 9:08 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Edgar | 33 min |
| Apr 1, 10:24 AM CDT | Flood Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 22 more | 20 hr |
| Apr 1, 1:01 PM CDT | Special Weather Statement | ILX | Cass | 29 min |
| Apr 1, 6:34 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 26 min |
| Apr 1, 6:40 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 35 min |
| Apr 1, 6:48 PM CDT | Flash Flood Warning | ILX | Christian | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.